Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 64, NWS Corpus Christi, TX

May 21, 2015Goliad County, Refugio County, Victoria County, Texas

NWS Corpus Christi, TX issued this flash flood warning at May 21, 2015, 2:01 PM CDT for Goliad County, Refugio County, Victoria County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 21, 2015, 2:01 PM CDT (19:01 UTC)
Expired
May 21, 2015, 5:00 PM CDT
In force
3 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

Counties Goliad County, TX, Refugio County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 113 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 7.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2015-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2975 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2015-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2975 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
607 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

978 
WGUS54 KCRP 211901
FFWCRP
TXC175-391-469-212200-
/O.NEW.KCRP.FF.W.0064.150521T1901Z-150521T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
201 PM CDT THU MAY 21 2015

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN VICTORIA COUNTY IN SOUTH CENTRAL TEXAS...
  SOUTHEASTERN GOLIAD COUNTY IN SOUTH CENTRAL TEXAS...
  NORTHWESTERN REFUGIO COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 500 PM CDT
    
* AT 200 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO 
  BEGIN SHORTLY. RAINFALL RATES OF 2 TO 4 INCHES PER HOUR ARE 
  OCCURRING OVER PORTIONS OF SOUTHERN GOLIAD...SOUTHERN VICTORIA AND 
  NORTHERNMOST REFUGIO COUNTIES. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  VICTORIA...MCFADDIN...GUADALUPE...FANNIN...DACOSTA...COLETO CREEK
  PARK...OAK VILLAGE...WOOD HI...DOWNTOWN VICTORIA...TELFERNER...
  BLOOMINGTON...PLACEDO AND SAXET LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 2889 9675 2865 9680 2863 9686 2859 9693
      2856 9690 2853 9692 2835 9737 2868 9733
      2890 9676

$$
2 follow-up statements
250 
WGUS74 KCRP 211948
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
248 PM CDT THU MAY 21 2015

TXC175-391-469-212200-
/O.CON.KCRP.FF.W.0064.000000T0000Z-150521T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VICTORIA TX-GOLIAD TX-REFUGIO TX-
248 PM CDT THU MAY 21 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
SOUTHERN VICTORIA...SOUTHEASTERN GOLIAD AND NORTHWESTERN REFUGIO
COUNTIES...

AT 247 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
HEAVY RAIN ACROSS THE WARNED AREA.  THE HEAVIEST RAINFALL WAS 
LOCATED SOUTHWESTERN VICTORIA COUNTY JUST NORTH OF MCFANNIN. FLASH 
FLOODING IS OCCURRING OR IS EXPECTED TO BEGIN SHORTLY.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
VICTORIA...MCFADDIN...GUADALUPE...FANNIN...DACOSTA...COLETO CREEK
PARK...OAK VILLAGE...WOOD HI...DOWNTOWN VICTORIA...TELFERNER...
BLOOMINGTON...PLACEDO AND SAXET LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 2889 9675 2865 9680 2863 9686 2859 9693
      2856 9690 2853 9692 2835 9737 2868 9733
      2890 9676

$$

GW
613 
WGUS74 KCRP 212044
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
344 PM CDT THU MAY 21 2015

TXC175-391-469-212053-
/O.CAN.KCRP.FF.W.0064.000000T0000Z-150521T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VICTORIA TX-GOLIAD TX-REFUGIO TX-
344 PM CDT THU MAY 21 2015

...THE FLASH FLOOD WARNING FOR SOUTHERN VICTORIA...SOUTHEASTERN
GOLIAD AND NORTHWESTERN REFUGIO COUNTIES IS CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.

LAT...LON 2889 9675 2865 9680 2863 9686 2859 9693
      2856 9690 2853 9692 2835 9737 2868 9733
      2890 9676

$$

GW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 21, 12:39 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, May 21, 12:39 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1239 PM CDT THU MAY 21 2015

.DISCUSSION...UPDATE FOR 18Z AVIATION.

&&

.AVIATION...LOW CONFIDENCE TAF FCST. AS OF MIDDAY A SFC FRONT WAS
LOCATED FROM JUST S OF KVCT WWRD TO NEAR KBEA...AND THEN SWWRD TO
S OF KLRD. TSRA WERE DVLPNG VCNTY KVCT AND SHOULD REMAIN IN THE
AREA THRU EARLY AFTN AS THE FRONT SAGS SWRD. HAVE TEMPO GROUPINGS
FOR EARLY/MID AFTN AT KCRP/KVCT WITH VCNTY MENTION AT KALI. KLRD
CURRENTLY STABILIZED FROM EARLY MRNG CONVECTION AND CHANCE OF
ADDITIONAL PRECIP ARE LOW ATTM. A LULL IN PRECIP AREAWIDE MAY
OCCUR THIS EVENING BEFORE ADDITIONAL PRECIP DVLPS OVERNIGHT INTO
EARLY FRI AS A WX DISTURBANCE PUSHES ACROSS THE AREA. MVFR
CIGS/VSBYS LIKELY WITH PRECIP...OTHERWISE A MIX OF VFR/MVFR THIS
AFTN...TRANSITIONING TO MVFR OVERNIGHT INTO FRI. ESERLY WINDS TO
THE SOUTH OF THE FRONT...NRLY TO THE NORTH OF THE FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    75  85  77  87  77  /  20  30  20  40  30
VICTORIA          72  84  75  85  75  /  30  40  10  40  40
LAREDO            73  89  76  91  75  /  50  40  30  30  60
ALICE             74  86  77  89  76  /  30  30  20  40  50
ROCKPORT          76  83  79  85  78  /  20  30  20  30  30
COTULLA           70  86  73  85  73  /  50  40  30  50  60
KINGSVILLE        75  86  77  88  77  /  20  30  10  30  40
NAVY CORPUS       77  83  78  85  78  /  10  20  20  30  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

RH/79...AVIATION
Hazardous weather outlook, May 21, 5:56 AM CDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
556 AM CDT THU MAY 21 2015

GMZ230-235-250-255-270-275-TXZ229>234-239>247-221100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
556 AM CDT THU MAY 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED TODAY
OVER SOUTH TEXAS. LOCALLY HEAVY RAINFALL POSSIBLE. A FLASH FLOOD
WATCH IS IN EFFECT FOR THE RIO GRANDE PLAINS TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED STORMS ARE POSSIBLE FRIDAY AND SATURDAY WITH A
BETTER CHANCE FOR STORMS SATURDAY NIGHT THROUGH SUNDAY NIGHT. SOME
STORMS MAY BECOME STRONG TO POSSIBLY SEVERE. LOCALLY HEAVY RAINFALL
WILL BE ALSO BE POSSIBLE SATURDAY NIGHT AND SUNDAY. ANY HEAVY
RAINFALL COULD LEAD TO FLASH FLOODING OVER THE REGION DUE TO
SATURATED GROUND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

87/85

In the hours before

Local storm report, May 21, 9:26 AM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
926 AM CDT THU MAY 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0926 AM     HEAVY RAIN       ARTESIA WELLS           28.28N 99.28W
05/21/2015  M4.15 INCH       LA SALLE           TX   COCORAHS

            RAINFALL OBSERVED WITH LATE NIGHT/EARLY MORNING MCS.

&&

HART
Local storm report, May 21, 10:27 AM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1027 AM CDT THU MAY 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLASH FLOOD      LAREDO                  27.53N 99.49W
05/21/2015                   WEBB               TX   EMERGENCY MNGR

            SEVERAL LOW WATER CROSSINGS FLOODED WITH APPROX 1.5
            INCHES OF RAIN THAT FELL IN A SHORT AMOUNT OF TIME. A FEW
            SWIFT WATER RESCUES.

&&

HART
Special weather statement, May 21, 12:27 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1227 PM CDT THU MAY 21 2015

TXZ241>244-211930-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...ALICE...ORANGE GROVE...KINGSVILLE...
CORPUS CHRISTI...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...
MATHIS
1227 PM CDT THU MAY 21 2015

...A PERIOD OF STRONG GUSTY WINDS POSSIBLE THROUGH EARLY
AFTERNOON...

A LARGE AREA OF STRONG AND GUSTY WINDS...ASSOCIATED WITH A
DIMINISHING AREA OF RAIN...IS PUSHING EAST ACROSS INTO COASTAL
PLAINS. THIS AREA OF STRONGER WINDS IS EXPECTED TO PUSH EAST
ACROSS JIM WELLS COUNTY AND OVER PORTIONS OF NUECES...KLEBERG...AND
SAN PATRICIO COUNTIES EARLY THIS AFTERNOON. WIND GUSTS AROUND 40
MPH WILL BE POSSIBLE FOR UP TO AN HOUR.

HART
Local storm report, May 21, 1:16 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
116 PM CDT THU MAY 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0111 PM     FUNNEL CLOUD     5 SW FANNIN             28.64N 97.29W
05/21/2015                   GOLIAD             TX   AMATEUR RADIO

            REPORTED FUNNEL CLOUD VISIBLE BUT NO GROUND CONTACT

&&

HART
Local storm report, May 21, 1:54 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
154 PM CDT THU MAY 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     TORNADO          3 ENE PORTLAND          27.90N 97.28W
05/15/2015                   SAN PATRICIO       TX   NWS STORM SURVEY

            *** 3 INJ *** NWS STORM SURVEY, PHOTOS AND VIDEO SHARED
            BY MEDIA CONFIRMED AN EF-0 TORNADO WITH WINDS ESTIMATED
            75-85 MPH...TOUCHED DOWN NEAR THE VOSTALPINE PLANT NEAR
            HIGHWAY 361 AND PRIVATE ROAD 87A. THE TORNADO CROSSED
            HIGHWAY 361 AND STRUCK THE TCPO PLANT FLIPPING A
            COMMERCIAL TRAILER INJURING THREE PEOPLE INSIDE. THE
            TORNADO PATH WAS ESTIMATED AT 1.37 MILES IN LENGTH AND
            WIDTH 50 YARDS.

&&

JMETZ

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 4:10 AM CDTFlash Flood WatchCRPDuval, La Salle, Live Oak, McMullen, Webb8 hr
May 21, 4:56 AM CDTSpecial Weather StatementCRPLa Salle49 min
May 21, 5:53 AM CDTAreal Flood AdvisoryCRPLa Salle, Webb2 hr
May 21, 6:16 AM CDTSpecial Weather StatementCRPWebb44 min
May 21, 7:19 AM CDTSpecial Weather StatementCRPZapata26 min
May 21, 7:31 AM CDTSevere Thunderstorm WarningCRPWebb29 min
May 21, 7:49 AM CDTAreal Flood AdvisoryCRPWebb56 min
May 21, 7:53 AM CDTAreal Flood AdvisoryCRPWebb67 min
May 21, 8:23 AM CDTAreal Flood AdvisoryCRPWebb112 min
May 21, 8:51 AM CDTAreal Flood AdvisoryCRPDuval114 min
May 21, 12:33 PM CDTAreal Flood AdvisoryCRPGoliad, Victoria57 min
May 21, 1:07 PM CDTTornado WarningCRPGoliad23 min
May 21, 1:37 PM CDTTornado WarningCRPGoliad, Victoria23 min
May 21, 1:39 PM CDTAreal Flood AdvisoryCRPGoliad, Refugio, Victoria2 hr
May 21, 2:39 PM CDTAreal Flood AdvisoryCRPBee, Goliad, Refugio, San Patricio2 hr
May 21, 2:43 PM CDTFlash Flood WarningCRPCalhoun, Victoria3 hr
May 21, 3:19 PM CDTAreal Flood AdvisoryCRPAransas, Bee, Jim Wells, Nueces, Refugio, San Patricio116 min
May 21, 3:26 PM CDTSpecial Weather StatementCRPNueces, Refugio, San Patricio64 min
May 21, 3:30 PM CDTSpecial Marine WarningCRP2 hr
May 21, 4:06 PM CDTFlash Flood WarningCRPNueces4 hr
May 21, 4:14 PM CDTFlash Flood WarningCRPSan Patricio3 hr
May 21, 4:44 PM CDTFlash Flood WarningCRPKleberg4 hr
May 21, 4:50 PM CDTTornado WarningCRPAransas25 min
May 21, 5:01 PM CDTTornado WarningCRPKleberg, Nueces29 min
May 21, 5:12 PM CDTSpecial Marine WarningCRP2 hr
May 21, 5:36 PM CDTRiver Flood WarningCRPNueces63 hr
May 21, 6:00 PM CDTSpecial Marine WarningCRP2 hr
May 21, 6:58 PM CDTFlash Flood WarningCRPKleberg3 hr

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.